| Catalog Number |
826850 |
| Medical Device Problem Code |
Nonstandard Device (1420)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/10/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
The facility reported a cerelink monitor generated a ¿sensor fail¿ alarm during patient monitoring.The cerelink sensor (id unknown) had been placed in the operating room and initially functioned as expected; however, after approximately 12 hours of use, the monitor displayed a sensor/cable failure message that staff were unable to resolve.The reference lead was confirmed to have been attached at the time of use.The sensor was not replaced, as the patient had expired.They did not contact technical support for troubleshooting at the time of the event.Following the incident, they removed their cerelink monitors from service and redeployed icp express monitors.The facility also reported several previous cerelink sensor issues in recent weeks and subsequently provided multiple data files from the affected monitor for review.The cable used during the event was identified as a pressure output cable ¿ ge (id: 826882).Additional information: - implant location: parenchyma - was the integra/codman icp monitor connected to a patient monitor: yes - if yes, provide patient monitor make & model: ge carescape - was the patient lead always connected: yes - cause of death: - gunshot wound (gsw) - autopsy report if applicable.¿ n/a - patient¿s underlying medical condition.- gunshot wound (gsw) - other relevant medical history and surgical history.- none - please provide details/circumstances during the time the failure message occurred.(e.G.Was the patient being moved, etc.) - no real changes.The patient was not being moved or manipulated in any way - please provide any troubleshooting measures taken when the failure message occurred.¿ ekg lead was changed.New cerelink monitor was attached to codman.No resolution it was reported that on 1/10/2026, ¿they got the sensor/cable failure message and were unable to resolve it¿.However, the sensor was reported to be explanted 4 days later on 1/14/2026.Please provide details during the time the incident occurred through the explant date (e.G.If/how the patient was being monitored during this time, patient¿s condition, etc.) ¿ codman probe was not removed due to patient status.Probe remained implanted but not monitored until patient death.Probe removed postmortem.
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Corrected field: b2: initially sent as "death" corrected to "other serious (important medical events).
Additional Manufacturer Narrative
Updated fields: d1, d2a, d4, d9, g3, g6, h2, h3, h11.Additional information received: "the sensor and the evd were correlating for the first 12 hours.Evd system was used and had to be replaced because it clogged off"".
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cerelink sensor (id 826850) was returned for evaluation: device history record (dhr) - the product code 826850 with lot: 7588264, sn: (b)(6), conformed to the specifications when released to stock.Failure analysis - the catheter received in a petri dish with sutures.The catheter is stretched at approximately 14.4 cm and 101.4 cm from the proximal end.Multiple kinks noted on the catheter at approximately 45.8 cm, 55.3 cm, 64.6 cm, 68.4 cm, 97.4 cm and 106.4 cm from the proximal end.Internal wires broken.The complaint was confirmed.Debug information analysis: based on correlation of the clinical context with the available debug, trend, and waveform data, the following conclusions can be drawn: an initial icp measurement of approximately 70 mmhg, while rare, is clinically plausible in the context of severe tbi and is consistent with the documented condition of this patient.The close correlation between evd measurements and cerelink icp values indicates that the cerelink system was accurately displaying the patient's physiological icp prior to the error condition.The error message was triggered because the measured icp exceeded the cerelink systems validated out-of-range upper limit of 150 mmhg.-of-range upper limit of 150 in cases of severe tbi, icp may rise above both the recommended upper physiological limit for icp monitoring systems (typically around 100 mmhg) and the cerelink operating limit of 150 mmhg.Because the evd tracked the cerelink readings up to the point of saturation, the cerelink monitor functioned as intended, detecting a nonphysiological out-of-range value and generating the required warning message in accordance with design specifications.-physiological out-of-range value and generating the required warning message in accordance with design specifications.In conclusion, the cerelink system performed in accordance with its design specifications, and no device malfunction was identified during this complaint investigation.Root cause analysis - the problem could be due to mishandling of the catheter.The kinks and stretching noted on the catheter material can occur at the moment of explantation, when the sensor is pulled from its position.After reviewing the information received, it was determined that the root cause of the reported problem could be that the monitoring system (cerelink monitor) had reached the maximum value of its validated operating specifications.Per ifu information, the error message "sensor/cable failure" is generated when the measured intracranial pressure (icp) value falls outside the system's validated operating specifications.The cerelink monitor incorporates programmed limits to ensure detection of physiologically non credible values.Specifically, the system is configured to trigger an error condition when the displayed icp value exceeds 150 mmhg or falls below -50 mmhg.A medical assessment was requested to integra's medical affairs team and the following was concluded: "based on the information received and reviewed to date, there is no evidence of device malfunction or device performance failure.The icp sensor functioned as intended until pressures exceeded the measurable range of the system.There was no allegation from hospital personnel that the device contributed to the patient's clinical course or death.The patient's demise on january 14 is medically attributable to catastrophic traumatic brain injury with refractory intracranial hypertension secondary to the gunshot wound.Therefore, this complaint does not substantiate a device-related adverse event or device-related death.".
Event or Problem Description
N/a.